Alert archive / Nebraska / River Flood Advisories in 2021
River Flood Advisory 4, NWS North Platte, NE
NWS North Platte, NE issued this river flood advisory at Aug 20, 2021, 10:35 AM CDT for Hayes County, Nebraska. It was in force for 10 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 20, 2021, 10:35 AM CDT (15:35 UTC)
- Expired
- Aug 20, 2021, 8:28 PM CDT
- In force
- 10 hr
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
County Hayes County, NE
The radar
The Goodland radar (KGLD), 125 km from the middle of the area, began a volume at 15:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Stinking Water Creek at Palisade (PASN1).
- Action stage
- 7.5 ft
- Minor stage
- 10 ft
- Moderate stage
- 11 ft
- Major stage
- 12 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06835000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
264
WGUS83 KLBF 201535
FLSLBF
Flood Advisory
National Weather Service North Platte NE
1035 AM CDT Fri Aug 20 2021
...The National Weather Service in North Platte has issued a Flood
Advisory for the following rivers in Nebraska...
Stinking Water Creek near Palisade 2NW affecting Hayes County.
For the Stinking Water Creek...including Palisade 2NW...elevated
river levels are forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you are in the advisory area, remain alert to possible flooding
or the possibility of the advisory being upgraded to a warning.
Stay tuned to further developments by listening to your local radio,
television, or NOAA Weather Radio for further information.
Additional information is available at www.weather.gov.
The next statement will be issued this evening at 1045 PM CDT.
&&
NEC085-210345-
/O.NEW.KLBF.FL.Y.0004.210820T1535Z-210823T0000Z/
/PASN1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NR/
1035 AM CDT Fri Aug 20 2021
The National Weather Service in North Platte has issued a
* Flood Advisory for
the Stinking Water Creek near Palisade 2NW.
* From this morning to Sunday evening.
* At 10:15 AM CDT Friday the stage was 2.1 feet.
* Action stage is 7.5 feet.
* Flood stage is 10.0 feet.
* Forecast...The river is expected to rise to a crest of 9.5 feet
tomorrow morning.
* Impact...At 10.0 feet, Flood Stage. Agricultural land along the
creek floods.
&&
Fld Observed Forecasts (1 pm CDT)
Location Stg Stg Day/Time Sat Sun Mon
Stinking Water Creek
Palisade 2NW 10.0 2.1 Fri 10 am CD 8.0 5.5 4.1
&&
LAT...LON 4049 10134 4052 10135 4037 10109 4036 10110
4036 10113
$$
Roberg2 follow-up statements
827
WGUS83 KLBF 202051
FLSLBF
Flood Advisory
National Weather Service North Platte NE
351 PM CDT Fri Aug 20 2021
...The Flood Advisory continues for the following rivers in
Nebraska...
Stinking Water Creek near Palisade 2NW affecting Hayes County.
For the Stinking Water Creek...including Palisade 2NW...elevated
river levels are forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay tuned to further developments by listening to your local radio,
television, or NOAA Weather Radio for further information.
If you are in the advisory area, remain alert to possible flooding
or the possibility of the advisory being upgraded to a warning.
Additional information is available at www.weather.gov.
The next statement will be issued late tonight at 400 AM CDT.
&&
NEC085-210900-
/O.CON.KLBF.FL.Y.0004.000000T0000Z-210823T0000Z/
/PASN1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
351 PM CDT Fri Aug 20 2021
...The Flood Advisory remains in effect...
The Flood Advisory continues for
the Stinking Water Creek near Palisade 2NW.
* Until Sunday evening.
* At 3:15 PM CDT Friday the stage was 2.2 feet.
* Action stage is 7.5 feet.
* Flood stage is 10.0 feet.
* Forecast...The river is expected to rise to a crest of 7.5 feet
early tomorrow afternoon.
* Impact...At 10.0 feet, Flood Stage. Agricultural land along the
creek floods.
&&
Fld Observed Forecasts (1 pm CDT)
Location Stg Stg Day/Time Sat Sun Mon
Stinking Water Creek
Palisade 2NW 10.0 2.2 Fri 3 pm CDT 7.5 5.5 4.3
&&
LAT...LON 4049 10134 4052 10135 4037 10109 4036 10110
4036 10113
$$
Roberg091
WGUS83 KLBF 210128
FLSLBF
Flood Advisory
National Weather Service North Platte NE
828 PM CDT Fri Aug 20 2021
...The Flood Advisory is cancelled for the following rivers in
Nebraska...
Stinking Water Creek near Palisade 2NW affecting Hayes County.
NEC085-210230-
/O.CAN.KLBF.FL.Y.0004.000000T0000Z-210821T0128Z/
/PASN1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
828 PM CDT Fri Aug 20 2021
...The Flood Advisory for the Stinking Water Creek near Palisade 2NW
has been cancelled...
The Flood Advisory is cancelled for
the Stinking Water Creek near Palisade 2NW.
* At 3:15 PM CDT Friday the stage was 2.2 feet.
* Flood stage is 10.0 feet.
* Forecast...The river is now expected to remain well below flood
stage and the warning has been cancelled.
&&
Fld Observed Forecasts (7 pm CDT)
Location Stg Stg Day/Time Sat Sun Mon
Stinking Water Creek
Palisade 2NW 10.0 2.2 Fri 3 pm CDT 4.7 4.8 3.6
&&
LAT...LON 4049 10134 4052 10135 4037 10109 4036 10110
4036 10113
$$
TaylorWhat forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this river flood advisory went out at Aug 20, 6:46 AM CDT, 3 hours 49 minutes earlier.
Area forecast discussion, Aug 20, 6:46 AM CDT, 3 hours 49 minutes before
Area Forecast Discussion National Weather Service North Platte NE 646 AM CDT Fri Aug 20 2021 .SHORT TERM...(Today through Saturday) Issued at 401 AM CDT Fri Aug 20 2021 The surface front has pushed south down to around the KS border but it then bends back northward and still lingers across the far eastern part of the area mainly across Holt, Garfield, and Wheeler counties. With much of the flow parallel to the front it will not be in a big hurry to clear the area so it will still be around to serve as a focus for convection through this morning. Elevated instability is still sufficient to support some hail cores with enough effective shear to organize updrafts for an occasional severe threat through early this morning near the lingering surface frontal boundary. The axis of the sharp upper trof will cross Nebraska later this morning, ending any lingering showers and thunderstorms and booting the front off to our east by the afternoon with any additional storms firing well to our east. High pressure with ridging aloft will bring quiet and cooler weather to Nebraska for Saturday. .LONG TERM...(Saturday night through Thursday) Issued at 401 AM CDT Fri Aug 20 2021 The pattern will remain active into next week with low amplitude ridging in a progressive flow regime allowing a steady stream of short waves to ripple through the flow. This will give us warmer temperatures along with a chance of showers and thunderstorms just about each day next week. Sunday looks to offer an opportunity for strong to severe storms as another cold front moves across the high plains. Ensemble median values indicate modest instability by Sunday afternoon with an energized low level wind field creating favorable shear profiles with adequately curved hodographs. Effective shear vectors have a favorable orientation to the frontal boundary to support a more discrete mode of convection and steep low level lapse rates will support accelerating downdrafts. The best parameter space appears to set up a bit to our east but will have to pay close attention to evolution of details heading into the weekend. && .AVIATION...(For the 12Z TAFS through 12Z Saturday morning) Issued at 639 AM CDT Fri Aug 20 2021 MVFR conditions could be seen this morning as scattered showers and thunderstorms will be possible across western Nebraska moving north northeastward through southwest, north central and central Nebraska. Showers and thunderstorms are expected to move out of the area by this afternoon. VFR conditions should prevail the remainder of the forecast period. Winds will shift to the west northwest this afternoon and become breezy with gust up to 25 kts, with winds become light mid evening around 5 to 10 kts. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...MBS LONG TERM...MBS AVIATION...Gomez
Hazardous weather outlook, Aug 20, 4:39 AM CDT, 5 hours 56 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 439 AM CDT Fri Aug 20 2021 NEZ004>010-022>029-035>038-056>059-069>071-094-210945- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 439 AM CDT Fri Aug 20 2021 /339 AM MDT Fri Aug 20 2021/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TODAY AND TONIGHT. Lingering showers and thunderstorms are possible this morning with moderate to heavy rainfall possible. Thunderstorms are expected to move out of the area by afternoon. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. Scattered storms are possible Sunday across north central into central Nebraska, some storms may become severe. .SPOTTER INFORMATION STATEMENT... Please relay any information about observed severe weather to the NWS. && More information can be found on our website at www.weather.gov/northplatte
In the hours before
Local storm report, Aug 20, 8:38 AM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
838 AM CDT FRI AUG 20 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 2 NW EUSTIS 40.68N 100.06W
08/20/2021 M1.51 INCH FRONTIER NE CO-OP OBSERVER
24 HOUR STORM TOTAL.
&&
ESNCLRLocal storm report, Aug 20, 8:39 AM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
839 AM CDT FRI AUG 20 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN MADRID 40.85N 101.54W
08/20/2021 M2.71 INCH PERKINS NE CO-OP OBSERVER
24 HOUR STORM TOTAL.
&&
ESNCLRLocal storm report, Aug 20, 8:40 AM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
840 AM CDT FRI AUG 20 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN KINGSLEY DAM 41.21N 101.66W
08/20/2021 M4.41 INCH KEITH NE CO-OP OBSERVER
24 HOUR STORM TOTAL.
&&
ESNCLRLocal storm report, Aug 20, 8:41 AM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
841 AM CDT FRI AUG 20 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN IMPERIAL 40.52N 101.64W
08/20/2021 M4.50 INCH CHASE NE CO-OP OBSERVER
24 HOUR STORM TOTAL.
&&
ESNCLRLocal storm report, Aug 20, 8:42 AM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
842 AM CDT FRI AUG 20 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN STAPLETON 41.48N 100.51W
08/20/2021 E1.31 INCH LOGAN NE PUBLIC
CWOP 24 HOUR STORM TOTAL.
&&
ESNCLRLocal storm report, Aug 20, 8:43 AM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
843 AM CDT FRI AUG 20 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN CRESCENT LAKE NWR 41.74N 102.41W
08/20/2021 E0.91 INCH GARDEN NE PUBLIC
RAWS 24 HOUR STORM TOTAL
&&
ESNCLRThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 7:02 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 43 min |
| Aug 19, 7:13 PM CDT | Flash Flood Warning | LBF | Keith | 3 hr |
| Aug 19, 7:32 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 43 min |
| Aug 19, 7:42 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 48 min |
| Aug 19, 7:50 PM CDT | Areal Flood Advisory | LBF | Arthur | 2 hr |
| Aug 19, 7:59 PM CDT | Areal Flood Advisory | LBF | Chase, Perkins | 2 hr |
| Aug 19, 8:13 PM CDT | Areal Flood Warning | LBF | Chase, Perkins | 24 hr |
| Aug 19, 8:39 PM CDT | Areal Flood Advisory | LBF | Keith, Lincoln, Perkins | 3 hr |
| Aug 19, 8:42 PM CDT | Special Weather Statement | LBF | Perkins | 48 min |
| Aug 19, 9:14 PM CDT | Special Weather Statement | LBF | Chase | 46 min |
| Aug 19, 9:17 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Hayes, Lincoln, Perkins | 43 min |
| Aug 19, 9:28 PM CDT | Special Weather Statement | LBF | Lincoln | 47 min |
| Aug 19, 9:40 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Frontier, Hayes, Lincoln, Perkins | 50 min |
| Aug 19, 9:51 PM CDT | Areal Flood Advisory | LBF | Custer, Keith, Lincoln | 4 hr |
| Aug 19, 9:56 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 49 min |
| Aug 19, 10:34 PM CDT | Special Weather Statement | LBF | Frontier, Hayes | 41 min |
| Aug 19, 10:41 PM CDT | Special Weather Statement | LBF | Dawson | 49 min |
| Aug 19, 11:22 PM CDT | Special Weather Statement | LBF | Custer | 38 min |
| Aug 19, 11:28 PM CDT | Special Weather Statement | LBF | Frontier | 47 min |
| Aug 19, 11:32 PM CDT | Special Weather Statement | LBF | Chase | 43 min |
| Aug 20, 12:15 AM CDT | Special Weather Statement | LBF | Chase | 45 min |
| Aug 20, 12:58 AM CDT | Special Weather Statement | LBF | Hayes | 47 min |
| Aug 20, 1:39 AM CDT | Areal Flood Warning | LBF | Chase, Hayes | 19 hr |
| Aug 20, 1:50 AM CDT | Areal Flood Advisory | LBF | Lincoln | 2 hr |
| Aug 20, 1:56 AM CDT | Special Weather Statement | LBF | Lincoln | 49 min |
| Aug 20, 3:12 AM CDT | Special Weather Statement | LBF | Custer | 48 min |
| Aug 20, 2:40 PM CDT | River Flood Advisory | LBF | Lincoln | 24 hr |
Nearby
River Flood Advisories in Nebraska, 2021Every river flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.